Ok, FINALLY, I got my endo to perscribe Synthroid in place of the Levothyroxine, and take me off of the Cytomel. Hopefully my temporary (I'd like to think!) "idiocy", will subside... :-0 My question is: I was on 137mcg Levothyroxine and 25mcg Cytomel. He perscribed 175 mcg Synthroid, and of course, I am to discontinue the Cytomel. Are the two meds Levo and Synthroid, similar as far as how much you need? Or should I anticipate a big difference in how I feel tomorrow and the next few days? And, I guess I'm wondering if this is going to take weeks to ramp up and just a wild a#@! guess that will need several "tweekings"? Or are the meds very similar in doseage and it's a pretty on-target guess that won't completely disrupt my life yet once again...? Anyone done this? I'd appreciate your experiences.
Well i don't remember the transition from Levo to Levoxyl but i can certainly tell you about transition from Levoxyl to Synthyroid . Last month my doctor change my brand from levoxyl to synthyroid since after week i am having muscles and joint pain which is killing me every day , it is so bad that i can coop up with my daily work and also very dry mouth i think because of that my tongue is white all the time .
Any one also have similar symptoms with synthyroid
Yes I had it the whole time I was on Synthroid. It was tough finding any connection with the tongue side effect and I found no answers with any doctors. I went to GI - MD- ENT_ GP and endos' No one would put any connection together. I have found huge relief from "burning tongue" and the white coating by taking acidophillus. It took about a month - but it is so much better and no dry tongue. As for the thirst - lemon water (not just regualr water) produces more saliva and helps alot.
As for the joint pain/muscles. Yes again, I had/have that also - but I think it has to do with the hypo more so than the type of meds taken. It is a major symptom and many have it regardless of thebrand of thyroid meds taken. Most often, when a doctor has no explaination they will Dx Fibromyalgia as the condition regarding the muscle pain. I chose not to take any meds and work on my pain myself.
Here is what I found personally that does help.
I take fish oil once a day. Omega 6
I "try" to walk once a day to get that stress off my joints and move them. Yoga is really good.
"Message" it really has been working too. I have severe neck pain (back) so it is hard to do it myself - I have to brib my family (all boys) in doing it for me when I really need it though.
I am checking out other options, in fact this Saturday, with a message therapist. I don't know what to expect - but so far what I have done has helped so much I am hoping Saturday will be a good thing too.
Well I have to add about the aches and pains. I have only been on the Synthroid, 125mcg for 5-6 days and I am really feeling the pain in my neck, arms and my left hip. I had these issues prior to my TT but now I feel the pain even more. when I wake up in the morning, my feet hurt after laying down for so long.
I strongly believe its because of the hypo going on, not meds. I dont even think I am feeling the full effect from the meds as of yet. Just my opinion.
I switched from Levoxyl to Synthroid 8 days ago and I'm feeling TONS better. My dry mouth is subsiding, the white tongue is gone, my teeth finally quit hurting, and I have much more energy. Not sure if it's because my dosage was increased or if it was the change in the meds. If I had to venture a guess though I would say it's the dosage increase. My endo said all those symptoms I was having were probably related to still being somewhat hypo. But, since I bugged him enough he switched me to synthroid in addition to increasing the dose.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.